Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


body weight
Jan 12, 2006

I've been taking Sustiva and Truvada for nearly 2 years. A few months after I started treatment, my weight began to increase. I've altered by diet by trying to eat better and eat less, I drink a lot of water, and I'm somewhat physically active with daily life. I can't lose the weight, and I don't want to get any bigger. I personally feel Sustiva is the culprit. Can I be right? What can I do or take to help me slim down?

Response from Dr. Henry

Many patients lose weight from HIV and then gain weight (from a wide range of regimens) when treatment is started and HIV is under control. Sustiva hasn't been clearly linked to being worse for causing weight gain then many alternative drugs (studies of newer regimens comparing other drugs to Sustiva are under way). Diet and exercise are still the starting points for controlling weight gain in the setting of HIV treatment. Switching meds or drug treatments are under evaluation but no approach can be uniformly recommended at this time(unfortunately). KH


Previous
Prolonging Life
Next
Food restrictions Combivir/Stocrin

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement